Alert archive / California / Dense Fog Advisories in 2012

Dense Fog Advisory 21, NWS San Diego, CA

November 24, 2012San Diego County, California

NWS San Diego, CA issued this dense fog advisory at Nov 24, 2012, 1:30 PM PST for San Diego County, California. It took effect at Nov 24, 2012, 5:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2012, 1:30 PM PST (21:30 UTC)
In effect from
Nov 24, 2012, 5:00 PM PST
Expired
Nov 25, 2012, 9:00 AM PST
In force
16 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3156 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS76 KSGX 242130
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST SAT NOV 24 2012

...AREAS OF DENSE FOG TONIGHT AND SUNDAY MORNING...

.A VERY SHALLOW MARINE LAYER WILL MOVE INLAND ALONG BEACHES LATE
THIS AFTERNOON...BEFORE SPREADING INLAND THIS EVENING AND LIFTING
OVERNIGHT INTO THE WESTERN VALLEYS OF SAN DIEGO COUNTY. AS THIS 
MARINE LAYER SPREADS INLAND AND LIFTS...AREAS OF DENSE FOG WILL
DEVELOP FIRST AT THE BEACHES...THEN THE COASTAL SLOPES AND
MESAS...AND THEN THE WESTERN VALLEYS. VISIBILITY WILL BE REDUCED
TO ONE-QUARTER MILE OR LESS. THIS FOG WILL LIKELY IMPACT TRAVEL ON
COASTAL ROADS AND FREEWAYS...AND MAY DELAY FLIGHTS INTO AND OUT
OF THE COASTAL AIRPORTS.

CAZ042-043-250600-
/O.NEW.KSGX.FG.Y.0021.121125T0100Z-121125T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
130 PM PST SAT NOV 24 2012

...DENSE FOG ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
PST SUNDAY. 

* LOCATION...COASTAL ORANGE AND SAN DIEGO COUNTIES. THE BEACHES
  WILL BE THE FIRST AREAS AFFECT...THEN THE FOG WILL LIFT INTO THE
  COASTAL SLOPES AND MESAS.

* VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO
  100 FEET.

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ALONG PORTIONS OF THE
  5...55...73 AND 405 FREEWAYS IN ORANGE COUNTY AND HIGHWAY 1...
  AND ALONG 5...8...56...78...163 AND 805 FREEWAYS IN SAN DIEGO
  COUNTY. FLIGHTS INTO AND OUT OF COASTAL AIRPORTS...INCLUDING SAN
  DIEGO LINDBERGH FIELD...CARLSBAD PALOMAR AIRPORT...AND JOHN
  WAYNE AIRPORT COULD POTENTIALLY BE IMPACTED WITH DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ050-250600-
/O.NEW.KSGX.FG.Y.0021.121125T0600Z-121125T1700Z/
SAN DIEGO COUNTY VALLEYS-
130 PM PST SAT NOV 24 2012

...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
SUNDAY. 

* LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY.

* VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO
  100 FEET.

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ALONG PORTIONS OF THE
  INTERSTATE 15...8...52...56...67...AND 78 FREEWAYS IN SAN DIEGO
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

PALMER
4 follow-up statements
275 
WWUS76 KSGX 250153
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
553 PM PST SAT NOV 24 2012

...AREAS OF DENSE FOG EXPECTED OVERNIGHT AND SUNDAY MORNING...
...DENSE FOG ADVISORY OVER THE COASTAL STRIP NOW BEGINNING AT 10
PM PST...

.A SHALLOW MARINE LAYER WILL SPREAD INLAND OVERNIGHT WITH AREAS OF
DENSE FOG EXPECTED...MAINLY INLAND FROM THE IMMEDIATE COAST...AND
OVER THE HIGHER COASTAL TERRAIN. VISIBILITY WILL BE REDUCED TO
ONE-QUARTER MILE OR LESS. THIS FOG WILL LIKELY IMPACT TRAVEL ON
ROADS AND FREEWAYS.

CAZ042-043-250600-
/O.CAN.KSGX.FG.Y.0021.000000T0000Z-121125T1700Z/
/O.NEW.KSGX.FG.Y.0022.121125T0600Z-121125T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
553 PM PST SAT NOV 24 2012

...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
SUNDAY. 

* LOCATION...HIGHER COASTAL TERRAIN AND THE MESAS.

* VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 
  100 FEET AT TIMES. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO
  LIMITED VISIBILITY ALONG PORTIONS OF THE THE 405 FREEWAY IN ORANGE
  COUNTY...AND ALONG STRETCHES OF THE 8...56...78...163 AND 805
  FREEWAYS IN SAN DIEGO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ050-250600-
/O.CON.KSGX.FG.Y.0021.121125T0600Z-121125T1700Z/
SAN DIEGO COUNTY VALLEYS-
553 PM PST SAT NOV 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM PST SUNDAY...

* LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY.

* VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 
  100 FEET. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO
  LIMITED VISIBILITY ALONG PORTIONS OF THE INTERSTATE
  15...8...52...56...67...AND 78 FREEWAYS IN SAN DIEGO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

JAD
725 
WWUS76 KSGX 250536
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 PM PST SAT NOV 24 2012

...AREAS OF DENSE FOG EXPECTED OVERNIGHT AND SUNDAY MORNING... ...

.A SHALLOW MARINE LAYER WILL SPREAD INLAND OVERNIGHT WITH AREAS
OF DENSE FOG EXPECTED...MAINLY INLAND FROM THE IMMEDIATE COAST...
AND OVER THE HIGHER COASTAL TERRAIN. VISIBILITY WILL BE REDUCED
TO ONE-QUARTER MILE OR LESS. THIS FOG WILL LIKELY IMPACT TRAVEL
ON ROADS AND FREEWAYS.

CAZ050-251345-
/O.CON.KSGX.FG.Y.0021.121125T0600Z-121125T1700Z/
SAN DIEGO COUNTY VALLEYS-
936 PM PST SAT NOV 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY.

* VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 
  100 FEET. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO 
  LIMITED VISIBILITY ALONG PORTIONS OF THE INTERSTATE 15...8... 
  52...56...67...AND 78 FREEWAYS IN SAN DIEGO COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ042-043-251345-
/O.CON.KSGX.FG.Y.0022.121125T0600Z-121125T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
936 PM PST SAT NOV 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* LOCATION...HIGHER COASTAL TERRAIN AND THE MESAS.

* VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 
  100 FEET AT TIMES. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO 
  LIMITED VISIBILITY ALONG PORTIONS OF THE THE 405 FREEWAY IN 
  ORANGE COUNTY...AND ALONG STRETCHES OF THE 8...56...78... 163 
  AND 805 FREEWAYS IN SAN DIEGO COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

JAD
063 
WWUS76 KSGX 251318
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
518 AM PST SUN NOV 25 2012

...AREAS OF DENSE FOG THROUGH MID-MORNING... ...

.AREAS OF DENSE FOG WILL CONTINUE OVER HIGHER COASTAL TERRAIN AND
THE FAR WESTERN SAN DIEGO COUNTY VALLEYS THROUGH ABOUT 9 AM.
VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR LESS...LOCALLY
AS LOW AS 500 FT. THIS FOG WILL LIKELY IMPACT TRAVEL ON ROADS AND
FREEWAYS...AS WELL AS FLIGHTS THROUGH SOME COASTAL AIRPORTS.

CAZ050-251700-
/O.CON.KSGX.FG.Y.0021.000000T0000Z-121125T1700Z/
SAN DIEGO COUNTY VALLEYS-
518 AM PST SUN NOV 25 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY...INCLUDING
  ESCONDIDO...POWAY...AND EL CAJON.

* VISIBILITY...ONE-QUARTER MILE OR LESS...LOCALLY DOWN TO 500
  FEET OR LESS.

* IMPACTS...TRAVEL COULD BECOME HAZARDOUS DUE TO LIMITED
  VISIBILITY ALONG PORTIONS OF INTERSTATES 15 AND 8...AS WELL AS
  HIGHWAYS 52...56...67...76...AND 78 IN SAN DIEGO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ042-043-251700-
/O.CON.KSGX.FG.Y.0022.000000T0000Z-121125T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
518 AM PST SUN NOV 25 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* LOCATION...HIGHER COASTAL TERRAIN AND THE COASTAL MESAS.

* VISIBILITY...ONE-QUARTER MILE OR LESS...LOCALLY DOWN TO 500
  FEET OR LESS.

* IMPACTS...TRAVEL COULD BECOME HAZARDOUS DUE TO LIMITED
  VISIBILITY ALONG PORTIONS OF INTERSTATES 5...8...405...AND 805
  AS WELL AS HIGHWAYS 55...56...73...78...AND 163. DENSE FOG MAY
  ALSO IMPACT TRAVEL THROUGH SOME COASTAL AIRPORTS THIS
  MORNING...INCLUDING CARLSBAD AND JOHN WAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

SS
581 
WWUS76 KSGX 251655
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST SUN NOV 25 2012

...AREAS OF DENSE FOG THROUGH MID-MORNING... ...

.AREAS OF DENSE FOG WILL CONTINUE OVER COASTAL SLOPES AND MESAS
THROUGH 10 AM. VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR
LESS...LOCALLY AS LOW AS 500 FT. THIS FOG WILL LIKELY IMPACT
TRAVEL ON ROADS AND FREEWAYS...AS WELL AS FLIGHTS THROUGH SOME
COASTAL AIRPORTS.

CAZ050-251800-
/O.EXP.KSGX.FG.Y.0021.000000T0000Z-121125T1700Z/
SAN DIEGO COUNTY VALLEYS-
855 AM PST SUN NOV 25 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

VISIBILITIES ARE IMPROVING ACROSS THE WESTERN VALLEYS OF SAN DIEGO
COUNTY. THEREFORE...THE DENSE FOG ADVISORY WILL EXPIRE AT 9 AM.

$$

CAZ042-043-251800-
/O.EXT.KSGX.FG.Y.0022.000000T0000Z-121125T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
855 AM PST SUN NOV 25 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* LOCATION...THE COASTAL SLOPES AND MESAS.

* VISIBILITY...ONE-QUARTER MILE OR LESS...LOCALLY DOWN TO 500 
  FEET OR LESS. 

* IMPACTS...TRAVEL COULD BECOME HAZARDOUS DUE TO LIMITED 
  VISIBILITY ALONG PORTIONS OF INTERSTATES 5...8...405...AND 805 
  AS WELL AS HIGHWAYS 55...56...73...78...AND 163. DENSE FOG MAY 
  ALSO IMPACT TRAVEL THROUGH SOME COASTAL AIRPORTS THIS 
  MORNING... INCLUDING CARLSBAD AND JOHN WAYNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW-
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

PALMER

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this dense fog advisory went out at Nov 24, 9:40 AM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 24, 9:40 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PST SAT NOV 24 2012

.SYNOPSIS...
FOG WILL LINGER OVER PORTIONS OF ORANGE COUNTY AND THE BEACHES THIS
MORNING...GIVING WAY TO A SUNNY DAY.  INLAND AREAS WILL BE WARM
AGAIN TODAY.  HOWEVER...COOLER CONDITIONS WILL DEVELOP ON SUNDAY AND
MONDAY...AS A SYSTEM PASSES BY TO THE NORTH.  THEREFORE...AREAS OF
DENSE FOG WILL LIKELY REDEVELOP THE NEXT FEW NIGHTS OVER THE COASTAL
MESAS AND FAR WESTERN VALLEYS.  ALTHOUGH HIGH PRESSURE WILL BRIEFLY
REBUILD...A DEEPENING TROUGH OFF THE COAST WILL BRING COOLER WEATHER
DURING THE LATTER HALF OF THE WEEK...ALONG WITH A CHANCE OF
PRECIPITATION FOR NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW HIGH PRESSURE OVER CALIFORNIA
THIS MORNING...WITH SUNNY SKIES PREVAILING.  THE ONLY EXCEPTION TO
THAT IS THE LOW CLOUDS AND FOG OVER THE BIGHT AND ALONG THE
IMMEDIATE COAST.  THE LOCAL WRF SHOWED THIS RECEDING OFF THE COAST
WELL YESTERDAY...WITH LIGHT OFFSHORE WINDS.  FOR THIS REASON...THE
VISIBILITIES IMPROVED MUCH MORE QUICKLY THIS MORNING...AND LET THE
DENSE FOG ADVISORY EXPIRE AT 9 AM.  THE 12Z KNKX SOUNDING SHOWS AN
EXTREMELY SHALLOW MARINE LAYER UNDER A 14 DEGREE INVERSION AND
NEARLY 10 DEGREES OF WARMING AT 950 MBS...SO INLAND AREAS SHOULD SEE
SOME DECENT WARMING TODAY.  TEMPERATURES WILL LIKELY RUN 10 TO 15
DEGREES ABOVE NORMAL FOR THE INLAND AREAS.  HOWEVER...THE MARINE
LAYER WILL HELP MODERATE TEMPERATURES ALONG THE COAST...AS IT HOVERS
JUST OFF THE COAST.

THE LOW CLOUDS AND FOG WILL LIKELY MOVE BACK INLAND THIS
EVENING...BUT ALL THE MODELS ARE SHOWING IT DEEPENING EVER SO
SLIGHTLY IN RESPONSE TO A TROUGH MOVING ACROSS THE PACIFIC
NORTHWEST.  THEREFORE...DENSE FOG WILL MOST LIKELY BE POSSIBLE AGAIN
TONIGHT...BUT SHIFT TO THE IMMEDIATE COAST TO THE COASTAL
MESAS...FOOTHILLS...AND WESTERN VALLEYS.  THIS TROUGH WILL ALSO
BRING THE RETURN OF ONSHORE FLOW TO THE REGION...AND COOLER
CONDITIONS...ESPECIALLY TO THE INLAND AREAS...THROUGH MONDAY.

A TRANSITORY RIDGE MOVING EAST OVER THE REGION WILL BRING MINOR
WARMING AND A LESS EXTENSIVE MARINE LAYER FOR TUESDAY.
HOWEVER...ANOTHER TROUGH OF LOW PRESSURE WILL DIG OFF THE WEST COAST
FOR THE LATTER PART OF THE WORK WEEK AND AND WEEKEND.  AT THIS
TIME...IT APPEARS THAT THE MAIN TROUGH AXIS WILL STAY ALONG THE WEST
COAST...SENDING A SERIES OF EMBEDDED DISTURBANCES ACROSS THE
REGION.  FOR THE MOST PART...THESE DISTURBANCES WILL JUST KEEP
COOLER CONDITIONS OVER SOUTHERN CALIFORNIA...WITH INCREASING
ONSHORE...A DEEPER MARINE LAYER...AND LOCALLY GUSTY SOUTHWEST TO
WEST WINDS OVER THE MOUNTAINS AND DESERTS.  AT THIS TIME...IT STILL
LOOKS LIKE THE BRUNT OF THE MOISTURE WILL STAY WELL TO OUR NORTH AND
WEST THROUGH THE REMAINDER OF THE WORK WEEK...BUT WE COULD SEE SOME
DRIZZLE OR LIGHT RAIN AS EARLY AS THURSDAY...MAINLY WEST OF THE
MOUNTAINS.  THE BEST CHANCES FOR MEASURABLE RAIN APPEAR TO BE IN
NORTHERN ORANGE COUNTY AND FAR WESTERN PORTIONS OF THE INLAND
EMPIRE.

THE THREAT OF PRECIPITATION WILL CONTINUE THROUGH THE WEEKEND.
BASED ON CURRENT TIMING...IT LOOKS LIKE THE BEST CHANCES FOR
WIDESPREAD PRECIP WILL BE LATE SATURDAY INTO SUNDAY...AS THE MAIN
TROUGH AND COLD FRONT PASSES.  HOWEVER...SNOW LEVELS WILL BE
HIGH...MOSTLY ABOVE 8000 FEET...SO ONLY EXPECT SNOW AT THE HIGHEST
PEAKS OF THE SAN BERNARDINO AND RIVERSIDE MOUNTAINS...WITH ANY
PRECIPITATION THAT DEVELOPS.  PERIODS OF GUSTY SOUTHWEST TO WEST
WINDS IN THE MTNS AND DESERTS WILL ALSO BE POSSIBLE LATER THIS WEEK
THROUGH THE WEEKEND. MODELS ARE HINTING AT THIS SYSTEM TAPPING SOME
SUBTROPICAL MOISTURE WHICH WOULD RESULT IN MORE SUBSTANTIAL
PRECIPITATION...BUT THESE DETAILS WILL NEED TO BE MONITORED AS THE
EVENT APPROACHES.

&&

.AVIATION...
241600Z...COAST/VALLEYS...DENSE FOG AND LOW CLOUDS REMAIN ALONG THE
BEACHES OF SAN DIEGO AND ORANGE COUNTIES BUT ARE NOT CURRENTLY
IMPACTING COASTAL TAF SITES...EXCEPT FOR KSNA WITH VIS BLO 1/2SM AND
CIGS OF 300 FT MSL WITH TOPS TO 500 FT MSL. EXPECT CLEARING AT KSNA
AROUND 18Z WITH CLEAR SKIES AND UNRESTRICTED VIS AT ALL COASTAL TAF
SITES TIL 02Z...ALTHOUGH PATCHES OF DENSE FOG AND LOW CIGS WILL
LINGER AT THE BEACHES THROUGH THIS AFTERNOON. AFT 02Z...LOW CLOUDS
AND FOG WILL AGAIN PUSH INLAND TO THE COASTAL TAF SITES WITH VIS AND
CIGS INITIALLY 1-3SM AND 200-400 FT MSL. AS THE LOW CLOUDS AND FOG
SPREAD INLAND OVERNIGHT...EXPECT VIS AND CIGS TO LIFT
GRADUALLY...WITH CIGS BECOMING 500-800 FT MSL AND VIS BECOMING 3-5SM
NEAR THE COAST WITH AREAS BLO 1SM INLAND AND ON THE COASTAL MESAS
AFT 10Z. KSAN AND KSNA LESS LIKELY TO HAVE VIS BLO 1SM
TONIGHT...ALTHOUGH KCRQ COULD STILL SEE VIS BLO 1SM.

MTNS/DESERTS...UNRESTRICTED VIS AND SKC THROUGH TONIGHT.

&&

.MARINE...
AREAS OF DENSE FOG OVER THE COASTAL WATERS WITH LOCAL VISIBILITIES
BELOW 1 MILE ARE POSSIBLE AGAIN TONIGHT. CONDITIONS WILL IMPROVE
SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...PG
Hazardous weather outlook, Nov 24, 4:00 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT NOV 24 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-251300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL CONTINUE THROUGH MID MORNING IN THE COASTAL AREAS.
FOG MAY IMPACT TRAVEL ALONG THE COAST...AND FLIGHTS IN AND OUT OF
THE COASTAL AIRPORTS. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9
AM...SEE LAXNPWSGX. DENSE FOG MAY REDEVELOP ALONG THE COAST THIS
EVENING AND SPREAD INTO THE COASTAL VALLEYS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH TUESDAY...AREAS OF DENSE FOG ARE LIKELY TO REDEVELOP
IN THE COASTAL AREAS AND COASTAL VALLEYS DURING THE NIGHTS AND
MORNINGS. ROADWAY AND AIR TRAVEL MAY BE IMPACTED.

WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SS

Nearby

Dense Fog Advisories in California, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.